Jump to content
You are a guest user Click to join the site

Welcome Guest

Welcome to drugbuyersguide, like most online communities you must register to view or post in our community, but don't worry this is a simple free process that requires minimal information for you to signup. Be apart of Drug Buyers Guide Forum by signing in or creating an account.

  • Start new topics and reply to others
  • Subscribe to topics and forums to get email updates
  • Get your own profile page and make new friends
  • Send personal messages to other members.

NAC to counteract tylenol toxicity


Roxyanne
 Share

Recommended Posts

  • Members

  • Group:  Members
  • Topic Count:  8
  • Content Count:  166
  • Reputation:   202
  • Joined:  12/05/2018
  • Status:  Offline
  • Last Seen:  

N-acetylcysteine (NAC) is one of the most widely used emergency interventions for tylenol overdose;  It prevents liver damage and is given in the ER.  Studies show oral supplementation is also effective at preventing liver damage from tylenol toxicity.   It is available OTC as a supplement, and  I've tried several times over the years to use it to protect my liver from all the tylenol but it seems to upset my stomach.   Anyone had any luck using NAC?  I have a relative who uses it daily (she has liver disease) and swears by it.     Last night I got super-paranoid that I had poisened myself with tylenol after taking about 2,000mg over the course of the day (in Vicodin);  thinking of trying it again.

Paracetamol self-poisoning: when oral N-acetylcysteine saves life? a case report.

Abstract

Paracetamol is the most widely drug involved in accidental paediatric exposures and deliberate self-poisoning cases because of its availability. N-acetyl cystein is the main treatment for this poisoning. We report a case of a 24-year-old Arab female who has deliberately ingested 100 tablets of 500 mg paracetamol each (50g). Her first examination was normal. She has received oral N-acetyl cystein (NAC) 6 hours after the ingestion. Serum paracetamol level done 18 hours post ingestion was 900 mg/l. On review the next days, she did not develop any symptoms of liver failure. However, due to the massive paracetamol ingestion associated with high serum paracetamol levels, oral NAC was continued for 3 days. The patient was discharged well on the fifth day of hospitalization. Our patient has ingested one of the highest paracetamol overdose (50g) with the highest paracetamol blood levels ever reported in medical literature. She was treated, six hours after ingestion, with oral NAC for 3 days without any side effects

 

Link to comment
Share on other sites

  • Members

  • Group:  Members
  • Topic Count:  5
  • Content Count:  282
  • Reputation:   133
  • Joined:  01/04/2019
  • Status:  Offline
  • Last Seen:  

I haven’t used nac ir liver protection but this is very interesting information and I want to thank you for posting it.

Link to comment
Share on other sites

  • Opal Sponsor

  • Group:  Opal Sponsor
  • Topic Count:  3
  • Content Count:  333
  • Reputation:   483
  • Joined:  10/30/2016
  • Status:  Offline
  • Last Seen:  

Yes, I am heterozygous for the C677T polymorphism in the MTHFR Gene, and my liver does a very poor job of detoxing many substances, Tylenol being one, which has led to non alcoholic fatty liver disease. My functional medicine/internist has prescribed NAC to me. I use a powder. It’s 1,200 mg, and I use one scoop (500 g) daily. I also cannot consume folic acid, and have to supplement with folate. Several years ago I had extremely toxic amounts of B12 in my blood, and that, along with so many problems metabolizing different classes of medications, led to having the genetic testing.

Link to comment
Share on other sites

  • Opal Sponsor

  • Group:  Opal Sponsor
  • Topic Count:  3
  • Content Count:  333
  • Reputation:   483
  • Joined:  10/30/2016
  • Status:  Offline
  • Last Seen:  

Another clue to this was reduced bile flow- doctors really only seem to care if one has too much bile, but reduced amounts are a sign your liver isn’t properly detoxing. That leads to clogged arteries and increased risk for heart disease.

I also use milk thistle. It’s a supplement used for liver detoxification. My liver enzymes were extremely high almost 2 years ago and my doctor suspected Hepatitis, but that wasn’t the case, and it happened other times before starting these supplements. I’m not supposed to use Tylenol at all.

I have to say it’s late, and I’m tired, so some of my terminology/vocabulary isn’t 100%, but hopefully this answers the question somewhat. I’ve had other genetic testing, also, and many weird problems nutritionally and otherwise.

Edited by Gracie5
Added information
Link to comment
Share on other sites

  • Members

  • Group:  Members
  • Topic Count:  8
  • Content Count:  166
  • Reputation:   202
  • Joined:  12/05/2018
  • Status:  Offline
  • Last Seen:  

Started using Jarrow formulas NAC-sustain (its a time-released version that breaks down in your small intestine rather than stomach) and so far no side effects.  It says to take on a empty stomach with fruit juice.  I've been taking it with water and alittle fruit.   The regular NAC gave me bad indigestion, but this formula doesnt.   so far so good!

Link to comment
Share on other sites

  • 2 years later...
  • Grand Poobah
EasyMoneySnip3r

  • Group:  Grand Poobah
  • Topic Count:  333
  • Content Count:  1,119
  • Reputation:   425
  • Joined:  05/02/2021
  • Status:  Offline
  • Last Seen:  

Crazy how this stuff is banned now lmao

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...